Nonparametric estimating equations based on a penalized information criterion

Research output: Contribution to journalArticlepeer-review

6 Scopus citations


It has recently been observed that, given the mean-variance relation, one can improve on the accuracy of the quasi-likelihood estimator by the adaptive estimator based on the estimation of the higher moments. The estimation of such moments is usually unstable, however, and consequently only for large samples does the improvement become evident. The author proposes a nonparametric estimating equation that does not depend on the estimation of such moments, but instead on the penalized minimization of asymptotic variance. His method provides a strong improvement over the quasi-likelihood estimator and the adaptive estimators, for a wide range of sample sizes.

Original languageEnglish (US)
Pages (from-to)621-639
Number of pages19
JournalCanadian Journal of Statistics
Issue number3
StatePublished - Sep 2000

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'Nonparametric estimating equations based on a penalized information criterion'. Together they form a unique fingerprint.

Cite this